Skip to main content

User Reviews for Emtricitabine / tenofovir alafenamide

Also known as: Descovy

Emtricitabine / tenofovir alafenamide has an average rating of 6.3 out of 10 from a total of 9 ratings on Drugs.com. 63% of reviewers reported a positive experience, while 38% reported a negative experience.

Condition Avg. Rating Reviews Compare
HIV Infection  
4.8
5 reviews 69 medications
Pre-Exposure Prophylaxis  
7.8
4 reviews 4 medications
Summary of Emtricitabine / tenofovir alafenamide reviews 6.3 9 reviews

Reviews may be edited to correct grammar/spelling, or to remove inappropriate language and content. Reviews that appear to be created by parties with a vested interest are not published.

Peter · Taken for 2 to 5 years · June 16, 2019

Descovy (emtricitabine / tenofovir alafenamide) for HIV Infection: “I started taking Descovy in early 2017 and it's been about 2 years. The drug kept my viral load undetectable. I did not experience any side effects at first, but after about 1 to 1.5 years after taking it, I slowly began to experience ache in my joints and bones, and I feel tired waking up in the morning. I also notice that I feel depressed and down pretty much everyday even when I am on vacations and were supposed to feel happy. And now my arms have lost muscle mass, they looking very bony and I can barely lift 20lbs without pains in my joints.”

8 / 10
Was this helpful?YesNo
Justin · Taken for 6 months to 1 year · April 1, 2020

Descovy (emtricitabine / tenofovir alafenamide) for Pre-Exposure Prophylaxis: “Switched to Descovy six months ago after using Truvada for four years. I have experienced no side effects from either drug, and it is a smaller pill to swallow. I'm 68 years old and very healthy and physically active. Ride mountain bike ten miles a week, still enter rodeo events, take week long kayak trips.”

10 / 10
Was this helpful?YesNo
Dimutri · Taken for 1 to 2 years · June 7, 2017

Descovy (emtricitabine / tenofovir alafenamide) for HIV Infection: “Switching from Descovy back to Truvada probably saved my life since it improved my deep existentially depression (which I didn't experience this way since I'm on antidepressant medication since 1995). I was on Genvoya since March 2016 and had 8 months of upper respiratory tract infections: pleuritis, 2 pneumonia episodes, 2 severe middle ear infections, bronchitis, I think sepsis, because of candida, because of 4 times antibiotics (Augmentin/amoxicillin), constant fluconazole use and later resistance to it by another candida (glabrata), then oral amfotericine B, but still have a green/brown stinking plaque on my tongue, nothing is being done by my first and second opinion doctors, I'm now going to Nijmegen for the candida expertise center.”

Was this helpful?YesNo
Kenny · March 11, 2018

Descovy (emtricitabine / tenofovir alafenamide) for HIV Infection: “I have been on descovy for two weeks. I actually feel better than when I was taking travada. My kidney function is better...my mind seems clearer and I don't feel as doped up....if that makes sense. I can feel my own skin again... I guess less toxic. So far...it's good.”

8 / 10
Was this helpful?YesNo
Adam · July 8, 2018

Descovy (emtricitabine / tenofovir alafenamide) for HIV Infection: “I was on truvada for a number of years and was switched to Descovy in August 2017 at first all was fine but after a couple of months I became unwell, feeling like I have a constant cold, not getting good sleep only able to sleep for four hours being woken up with pounding in my head a very fast heart beat, my head feels foggy and severe sweating, and legs feel cold to touch. I read the leaflet which came with my Descovy but it doesn’t mention my symptoms so then I did some research and looked at Descovy on a site called medbroadcast.com and sure enough it mentions all my symptoms as Descovy side effects, going to see my HIV consultant tomorrow and taking back all my Descovy as they have totally ruined my summer, I suggest to anyone going to start Descovy please do your research and don’t just read the leaflet or take your Doctors word !”

1 / 10
Was this helpful?YesNo
Strate Swinger · Taken for 1 to 6 months · November 30, 2021

Descovy (emtricitabine / tenofovir alafenamide) for Pre-Exposure Prophylaxis: “After 7 weeks of absolute torture, I am taking myself off this med. Daily puking for the 1st week. Intermittent vomiting episodes have persisted the entire time. Excessive flatulence occurs randomly throughout each day. My hands hand feet are always cold, I have muscle cramps, foamy urine and am constantly lethargic and irritable. I am, by nature, a very promiscuous person. Until I took this drug, that is. For me, it was an abstinence drug, as I couldn't fathom having sex most of the time I was taking this. Would not recommend. I understand that a certain percentage of users will experience side effects. Well, I had them all.”

1 / 10
Was this helpful?YesNo
FloridaP · Taken for 6 months to 1 year · November 4, 2018

Descovy (emtricitabine / tenofovir alafenamide) for HIV Infection: “I had TERRIBLE insomnia with this medication. The EMTRICITABINE in this medication has an Incidence of insomnia in adults of 5% to 16%. Plus it made me groggy in the morning.”

2 / 10
Was this helpful?YesNo

Frequently asked questions

Jon · Taken for 6 months to 1 year · February 18, 2020

Descovy (emtricitabine / tenofovir alafenamide) for Pre-Exposure Prophylaxis: “I have been taking Descovy for about 6 months after switching from Truvada. It has no side effects like Truvada did and its a much smaller pill.”

10 / 10
Was this helpful?YesNo
1 that matters · Taken for 1 to 2 years · March 29, 2022

Descovy (emtricitabine / tenofovir alafenamide) for Pre-Exposure Prophylaxis: “I was on Truvada for a long time. But it had side effects that affected my liver. Lipids were always high. MD switched to Descovy, no reactions and my lipids were normal.”

10 / 10
Was this helpful?YesNo

This information is not intended to endorse any particular medication. While these reviews may be helpful, they are not a substitute for the expertise, knowledge and judgement of healthcare professionals.